Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 12, 2015, 6:15 PM CDT for Colfax County, Platte County, Stanton County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 6:15 PM CDT (23:15 UTC)
- Expired
- Apr 12, 2015, 6:49 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Colfax County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:30 PM CDT | HAIL 1 | 6 S Leigh, NE | WINDOWS SHATTERED AND SCREENS RIPPED OFF SOUTH SIDE OF HOME. |
| Apr 12, 6:35 PM CDT | HAIL 1 | 8 Sse Leigh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS53 KOAX 122315
SVROAX
NEC037-141-167-130000-
/O.NEW.KOAX.SV.W.0013.150412T2315Z-150413T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
615 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STANTON COUNTY IN NORTHEASTERN NEBRASKA...
WESTERN COLFAX COUNTY IN NORTHEASTERN NEBRASKA...
NORTHEASTERN PLATTE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 700 PM CDT
* AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF COLUMBUS...MOVING NORTH AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH...RICHLAND...LAKE NORTH BABCOCK CAMPGROUND...THE
HIGHWAY 15 AND 32 JUNCTION...MAPLE CREEK RECREATION AREA...8 MILES
SOUTH OF STANTON...CAMP LUTHER...SHELL CREEK ELEMENTARY SCHOOL AND
CENTRAL COMMUNITY COLLEGE.
THIS INCLUDES HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 387 AND
390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4190 9727 4190 9708 4183 9702 4180 9702
4141 9715 4148 9740
TIME...MOT...LOC 2315Z 198DEG 33KT 4153 9726
HAIL...1.25IN
WIND...<50MPH
$$
DEWALD4 follow-up statements
804
WWUS53 KOAX 122329
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT SUN APR 12 2015
NEC037-141-167-130000-
/O.CON.KOAX.SV.W.0013.000000T0000Z-150413T0000Z/
STANTON NE-COLFAX NE-PLATTE NE-
629 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN STANTON...NORTHWESTERN COLFAX AND NORTHEASTERN PLATTE
COUNTIES...
AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEIGH...OR 14
MILES NORTHEAST OF COLUMBUS...MOVING NORTH AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH...CAMP LUTHER...THE HIGHWAY 15 AND 32 JUNCTION...
MAPLE CREEK RECREATION AREA AND 8 MILES SOUTH OF STANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4190 9727 4190 9708 4183 9702 4180 9702
4149 9712 4154 9737
TIME...MOT...LOC 2328Z 201DEG 29KT 4162 9720
HAIL...1.25IN
WIND...<50MPH
$$
DEWALD010
WWUS53 KOAX 122338
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT SUN APR 12 2015
NEC037-141-167-130000-
/O.CON.KOAX.SV.W.0013.000000T0000Z-150413T0000Z/
STANTON NE-COLFAX NE-PLATTE NE-
638 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN STANTON...NORTHWESTERN COLFAX AND NORTHEASTERN PLATTE
COUNTIES...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEIGH...OR 18
MILES NORTHEAST OF COLUMBUS...MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH...THE HIGHWAY 15 AND 32 JUNCTION...MAPLE CREEK
RECREATION AREA AND 8 MILES SOUTH OF STANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4190 9727 4190 9708 4183 9702 4180 9702
4155 9710 4160 9735
TIME...MOT...LOC 2337Z 201DEG 28KT 4166 9716
HAIL...1.50IN
WIND...60MPH
$$
DEWALD039
WWUS53 KOAX 122341
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT SUN APR 12 2015
NEC037-141-167-130000-
/O.CON.KOAX.SV.W.0013.000000T0000Z-150413T0000Z/
STANTON NE-COLFAX NE-PLATTE NE-
641 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN STANTON...NORTHWESTERN COLFAX AND NORTHEASTERN PLATTE
COUNTIES...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSON...OR
19 MILES NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH...THE HIGHWAY 15 AND 32 JUNCTION...MAPLE CREEK
RECREATION AREA AND 8 MILES SOUTH OF STANTON.
QUARTER SIZE HAIL WAS REPORTED SOUTH SOUTEHAST OF LEIGH AROUND 635
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4190 9727 4190 9708 4183 9702 4180 9702
4155 9710 4160 9735
TIME...MOT...LOC 2340Z 204DEG 25KT 4167 9715
HAIL...1.00IN
WIND...60MPH
$$
DEWALD737
WWUS53 KOAX 122349
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT SUN APR 12 2015
NEC037-141-167-122359-
/O.CAN.KOAX.SV.W.0013.000000T0000Z-150413T0000Z/
STANTON NE-COLFAX NE-PLATTE NE-
649 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANTON...
NORTHWESTERN COLFAX AND NORTHEASTERN PLATTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM. QUARTER SIZE HAIL WAS
REPORTED SOUTH SOUTHEAST OF LEIGH AROUND 635 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OMAHA.
LAT...LON 4190 9727 4190 9708 4183 9702 4180 9702
4155 9710 4160 9735
TIME...MOT...LOC 2348Z 198DEG 33KT 4175 9711
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:00 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 3:00 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN APR 12 2015 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 250 PM CDT SUN APR 12 2015 LATEST MSAS SFC ANALYSY DEPICTING A TROF/COLD FRONT WITH THE LEADING EDGE OF THE BNDRY FROM ABOUT NW MN TO THE NEB PANHANDLE WITH MLCAPES AROUND 1000J/KG. EXPECT CONVECTION TO BE UNDERWAY WITHIN A COUPLE HOURS ON NOSE OF LLVL LAPSE RATE AXIS EXTENDING FROM THE NRN CWA TO CNTRL NEB. WET BULB ZERO HIGHS LATE THIS AFTN WOULD SEEM TO FAVOR SOME LARGE HAIL WITH A FEW STORMS MAINLY ALONG AND SOUTH OF I-80. POTENTIALLY FOR HEAVY RAINFALL...AN INCH OR ASO...LOOKS PROMISING AS WELL TO THE SOUTH WHERE COMBINATION OF HIGH PRECIP WATER/LLVL RH PHASE. BOTH THE HRRR/RAP13 ARE IN AGREEMENT PCPN ACTIVITY SHOULD BE CLEAR OF THE CWA SHORTLY AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA MONDAY THROUGH TUESDAY WITH INCREASING SOUTHERLY FLOW BY TUESDAY NIGHT. COMBINATION OF MOISTURE RETURN AND MID LEVEL WAVE LIFTING ACROSS THE REGION IN ADVANCE OF STRONG UPPER TROUGH DIGGING TOWARD THE CENTRAL ROCKIES WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE AREA TUESDAY NIGHT INTO WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 250 PM CDT SUN APR 12 2015 EXTENDED PORTION OF THE FORECAST CONTINUES TO BE RATHER MESSY WITH REGARDS TO PRECIP AND MODELS HANDLING OF CUT OFF UPPER LOW. LOW CONFIDENCE AT THIS TIME DUE TO SIGNIFICANT DIFFERENCES BETWEEN THE OPERATIONAL GFS AND EURO WITH TREND TOWARD BLENDED GUIDANCE. THIS WILL ALSO IMPACT TEMPERATURES DEPENDING ON THE TEMPORAL AND AREAL EXTENT OF THE PRECIP DURING THIS TIME. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1220 PM CDT SUN APR 12 2015 APPEARS LIKELY THAT LINE OF TSRA WILL DEVELOP LATE THIS AFTN ALONG A COLD FRONT MOVING THRU ERN NEB...WITH THE FRONTAL PASSAGE/WIND SHIFT TO NW...AT KOFK AROUND 23Z...AND AROUND 02Z AT BOTH KOMA AND KLNK. THUS HAVE INCLUDED TEMPO GROUPS AT ALL TERMINALS TO COVER OCCASIONAL MVFR CONDITIONS. BELIEVE ONLY A FEW STORMS MAY BE ACCOMPANIED BY HAIL...THUS DID NOT MENTIONS AT ANY SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE/FOBERT LONG TERM...FOBERT AVIATION...DEE
Hazardous weather outlook, Apr 12, 4:12 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 PM CDT SUN APR 12 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 412 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A COLD FRONT LOCATED OVER NORTHEAST NEBRASKA LATE THIS AFTERNOON. THE STORMS WILL SPREAD EAST WITH THE FRONT THROUGH THE EVENING. ISOLATED STORMS MAY APPROACH SEVERE LEVELS WITH LARGE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK FROM TUESDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY. FOBERT
In the hours before
Special weather statement, Apr 12, 5:24 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
524 PM CDT SUN APR 12 2015
NEZ030-042-122300-
PLATTE NE-BOONE NE-
524 PM CDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE AND
NORTHWESTERN PLATTE COUNTIES UNTIL 600 PM CDT...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. EDWARD...OR 25 MILES WEST OF COLUMBUS...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. EDWARD AND LINDSAY.
IT'S POSSIBLE THAT THIS STORM COULD STRENGTHEN RESULTING IN LARGER
HAIL. STAY TUNED FOR POSSIBLE WARNINGS.
LAT...LON 4157 9796 4172 9768 4151 9754 4146 9770
4153 9771 4153 9788 4151 9789 4151 9792
TIME...MOT...LOC 2223Z 244DEG 15KT 4153 9782
DEWALDLocal storm report, Apr 12, 5:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
559 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 6 S COLUMBUS 41.35N 97.36W
04/12/2015 E2.75 INCH BUTLER NE EMERGENCY MNGR
CLEAR LAKE
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:24 PM CDT | Special Weather Statement | OAX | Platte | 36 min |
| Apr 12, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Apr 12, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 23 min |
| Apr 12, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 26 min |
| Apr 12, 6:17 PM CDT | Special Weather Statement | OAX | Wayne | 43 min |
| Apr 12, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 48 min |
| Apr 12, 6:48 PM CDT | Special Weather Statement | OAX | Cuming | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.